Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 10, 2000, 4:08 PM MDT for Uinta County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 4:08 PM MDT (22:08 UTC)
- Expired
- Jul 10, 2000, 4:40 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 134 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 102211 SVRSLC WYC041-102240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN UINTA COUNTY IN WYOMING THIS INCLUDES THE CITY OF EVANSTON * UNTIL 440 PM MDT * AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF EVANSTON...MOVING NORTHEAST AT 25 MPH. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4135 11105 4106 11102 4136 11048 4154 11065 WCJIN-WYSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM MDT, 53 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM MDT, 53 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 315 PM MDT MON JUL 10 2000 SYNOPSIS...A LOW PRESSURE SYSTEM IN NORTHERN NEVADA WILL MOVE ACROSS NORTHWEST UTAH THIS EVENING. STRONG HIGH PRESSURE ALOFT OVER THE PLAINS STATES WILL MAINTAIN A TYPICAL MID-SUMMER SOUTHERLY FLOW REGIME OVER THE REGION THROUGH THE WEEK. DISCUSSION...STRONG CONVECTION LOOKS AS IF IT WILL CONTINUE OVER THE NRN ZONES THROUGH THIS EVENING. MOIST UNSTABLE AIR...JET SUPPORT... AND THE APPROACHING UPPER LOW CURRENTLY OVER NE NV WILL COMBINE FOR PLENTY OF EVENING CONVECTION. DOPPLER RADAR HAS INDICATED CELLS WITH LARGE HAIL THIS AFTERNOON. MODEST SHEAR WILL STILL EXIST AT LEAST EARLY THIS EVENING WITH THE POTENTIAL FOR ADDITIONAL LARGE HAIL. REMNANT OF THE UPPER LOW WILL KICK NE OF THE AREA AFTER MIDNIGHT. CONVECTION SHOULD DIE OFF QUICKLY...THOUGH THE MOISTURE WILL BE A BIT SLOWER TO EXIT. MODELS HANG ON TO A BIT OF MOISTURE TUESDAY. MID-LEVEL WARMING SHOULD SQUASH MUCH OF THE DEEP CONVECTION... THOUGH MOUNTAINS AND EXTREME NRN ZONES COULD SEE A CELL OR TWO DURING THE DAY. MEDIUM RANGE GUIDANCE MAINTAINS THE CENTER OF THE SUPER-RIDGE OVER THE SRN/CNTRL ROCKIES INTO THE WEEKEND. PATTERN LOOKS GOOD FOR ANOTHER SURGE OF MOISTURE TOWARDS THE END OF THE WEEK. WILL WORD LATTER PERIODS OF THE EXTENDED FOR AN INCREASING THREAT OF SHOWERS/TSTRMS. SLC 6211 CDC 1111 CONGER .SLC...NOENE.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.